or Connect
Mothering › Mothering Forums › Mom › Parenting › Special Needs Parenting › ADHD medication
New Posts  All Forums:Forum Nav:

ADHD medication

post #1 of 5
Thread Starter 

Has anyone found natural supplements or help with the vyvanse comedown? the medication is the best for my ADHD son during the day but around 5:00pm it turns really bad. Depakote helped him for awhile but then the side effects of it got worse.

post #2 of 5

I'm am unaware of any supplements, but I wanted to bump it to get some more views.  Maybe someone out there has dealt with this.

post #3 of 5

Since vyanse is a sustained release medication, I can't think of any advice. My son had the same problems with short acting ritalin and we switched to sustained release with great effect. I'm sorry you are dealing with this problem mama.
 

post #4 of 5

My son and I both take vyvanse.  His "bonk" at the end of the day was bad at first and then it leveled out.  I'd be interested to see if there was something that could help ease the effects.  I wonder if something like chamomile would help.

post #5 of 5

I do not know of an alternative to depakote for your situation, but I can sympathize. We had a neighbor that called 5 pm the witching hour when all kids get a little witchy, and we adopted that term at our house, too.  Maybe try giving him a snack about 20 minutes before hand with complex carbs and protein (minimal or no sugar).   With kids that are not on meds, I think this can be a good way to get over the tired hump.  

 

My ds has only been on the valporic acid (stavzar/depakote er) for seizures, but it made him angry.  He has not taken vyvanse.  Depakote had too many side effects for us, and he was very hard to be around while on it because all his comments were sharp or snappy and he was only 9 years old.   He would stay out of trouble at school, but did exhibit inattentive behavior while on it and was dx with adhd-i.    He also did not interact with his friends as much.  When he would come home from school, anything would set him off and he would whine, cry, and yell.  He did very well academically while taking it, but we could not handle the behavior at home and we felt he was still having seizures. We switched him after 6 months to a different aed, and then his adhd dx changed, too.  

 

For the adhd, we did take ds to a psychologist who worked with him on behavior.  She would discuss ways to hand situations with him.  It helped sometimes. 

New Posts  All Forums:Forum Nav:
  Return Home
  Back to Forum: Special Needs Parenting
Mothering › Mothering Forums › Mom › Parenting › Special Needs Parenting › ADHD medication